Format

Send to

Choose Destination
Clin Infect Dis. 2003 May 15;36(10):1213-20. Epub 2003 May 8.

Triad of acute infusion-related reactions associated with liposomal amphotericin B: analysis of clinical and epidemiological characteristics.

Author information

1
Pediatric Oncology Branch, National Cancer Institute, National Institutes of Health Clinical Center, Bethesda, Maryland 20892, USA.

Abstract

We investigated the clinical characteristics and treatment of patients with a distinctive triad of acute infusion-related reactions (AIRRs) to liposomal amphotericin B (L-AMB) via single-center and multicenter analyses. AIRRs occurred alone or in combination within 1 of 3 symptom complexes: (1) chest pain, dyspnea, and hypoxia; (2) severe abdomen, flank, or leg pain; and (3) flushing and urticaria. The frequency of AIRRs in the single-center analysis increased over time. Most AIRRs (86%) occurred within the first 5 min of infusion. All patients experienced rapid resolution of symptoms after intravenous diphenhydramine was administered. The multicenter analysis demonstrated a mean overall frequency of 20% (range, 0%-100%) of AIRRs among 64 centers. A triad of severe AIRRs to L-AMB may occur in some centers; most of these reactions may be effectively managed by diphenhydramine administration and interruption of L-AMB infusion.

PMID:
12746764
DOI:
10.1086/374553
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center